Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 158, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2004, 8:45 PM EDT for Jefferson County, Kentucky. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2004, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 1, 2004, 9:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 32 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:05 PM EDT | TSTM WND DMG | Okolona, KY | POWER LINES AND A TREE DOWN ON CHAMBERS LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
219
WUUS53 KLMK 020045
SVRLMK
KYC111-020130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LOUISVILLE
* UNTIL 930 PM EDT
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF VALLEY STATION...OR ABOUT 18
MILES SOUTHWEST OF LOUISVILLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VALLEY STATION...PLEASURE RIDGE PARK AROUND 855 PM EDT
SHIVELY AROUND 900 PM EDT
FAIRDALE AROUND 905 PM EDT
LOUISVILLE AROUND 910 PM EDT
OKOLONA AROUND 915 PM EDT
HIGHVIEW...ST. MATTHEWS AROUND 920 PM EDT
HAIL TO QUARTER SIZE...INTENSE RAIN AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM. TAKE COVER IN A SECURE SHELTER UNTIL THE STORM HAS
PASSED. THE HIGHEST THREAT FOR SEVERE WEATHER AT THIS TIME IS ACROSS
SOUTHERN JEFFERSON COUNTY. NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE
ALSO BEEN RECEIVED WITH THIS SET OF STORMS. REMEMBER THAT SEVERE
THUNDERSTORMS CAN PRODUCE BRIEF TORNADO TOUCHDOWNS WITH LITTLE OR NO
WARNING.
LAT...LON 3818 8591 3826 8583 3829 8569 3836 8562
3827 8542 3816 8543 3808 8556 3809 8576
3803 8591
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:20 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 3:20 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUN 01 2004 SHORT TERM: STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT RH AND VERY UNSTABLE FOR STRONG STORMS. WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN OF FA. ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS. DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI CURRENT FCST PROJECTIONS. LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY) UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING AND CONTINUED IT THROUGH TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOTT
Hazardous weather outlook, Jun 1, 3:58 AM EDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM EDT TUE JUN 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020756- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 358 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING. JA
In the hours before
Local storm report, Jun 1, 8:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL BEAVER DAM 37.41N 86.88W
06/01/2004 0.25 INCH OHIO KY EMERGENCY MNGR
&&
MRCLocal storm report, Jun 1, 8:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM FUNNEL CLOUD BANDON 38.13N 86.60W
06/01/2004 PERRY IN LAW ENFORCEMENT
MANY FUNNEL CLOUD REPORTS ACROSS NORTHERN PERRY COUNTY IN
PAST 10 MINUTES
&&
XXVLocal storm report, Jun 1, 8:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 7 NE LEITCHFIELD 37.55N 86.20W
06/01/2004 0.50 INCH GRAYSON KY EMERGENCY MNGR
&&
MRCLocal storm report, Jun 1, 8:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL BEAVER DAM 37.41N 86.88W
06/01/2004 1.00 INCH OHIO KY TRAINED SPOTTER
&&
MRCLocal storm report, Jun 1, 8:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM FUNNEL CLOUD 3 S VALLEY CITY 38.06N 86.22W
06/01/2004 HARRISON IN FIRE DEPT/RESCUE
FIRE CHIEF FROM MEADE COUNTY REPORTED SEEING A FUNNEL
CLOUD ACROSS THE RIVER IN HARRISON COUNTY
&&
XXVLocal storm report, Jun 1, 8:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG LEAVENWORTH 38.20N 86.35W
06/01/2004 CRAWFORD IN LAW ENFORCEMENT
TREES DOWN.
0830 PM TSTM WND DMG ALTON 38.12N 86.42W
06/01/2004 CRAWFORD IN LAW ENFORCEMENT
TREES DOWN.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:07 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jun 1, 8:20 PM EDT | Tornado Warning | LMK | Meade | 25 min |
| Jun 1, 8:32 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 28 min |
| Jun 1, 8:39 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 36 min |
| Jun 1, 9:00 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 45 min |
| Jun 1, 9:39 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 21 min |
| Jun 1, 9:57 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 33 min |
| Jun 1, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Jun 1, 10:24 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 36 min |
| Jun 1, 11:23 PM EDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Jun 1, 11:59 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 46 min |
| Jun 2, 12:14 AM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 31 min |
| Jun 2, 12:42 AM EDT | Flash Flood Warning | LMK | Grayson | 3 hr |
| Jun 2, 12:50 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 2, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Green | 19 min |
| Jun 2, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 28 min |
| Jun 2, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 32 min |
| Jun 2, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.